Tetracycline stained teeth
by Aaron, answer by the Dentist
Tetracycline stained teeth is not uncommon and is due to the incorporation of tetracycline to dentin (tooth bone) during the formation of the teeth. If you were given the antibiotic tetracycline when you were under 12 years old, and you were given it just at the time when your teeth were formed, it is a chance that your teeth may have got a different color than normal teeth. This is due to tetracycline's affinity to calsium during growth of bone or teeth/dentin, which gives a greyish/yellowish color. A reader has a concern about tetracycline stained teeth:
I am a 47 year old man and have had tetracycline stained teeth since I was a baby. Is there something that can be done to fix this problem?
Tetracycline stained teeth is quite common due to the use of tetracycline antibiotics before the age of 12 years old. These days one do seldom use tetracycline (only in cases where there is no other possibility) when treating children under 12 years old - due to this exact matter. Tetracycline has a great affinity to calsium during growth of bone and dentin (teeth bone). It is, therefore, the inside of the enamel, the dentin or teeth bone, that is stained. The color of the dentin will appear more yellow or grey than normal and will vary from almost no visible stain to severe stain. Normal bleaching methods, that bleaches the enamel, will not give any better result since the stain is on the inside of the teeth. The estetically best result for tetracycline stained teeth would be to put crowns or veeners on them. This way one can camoflague the stains on the inside since the crown or veneer will be less translucent than enamel and therefore will cover more of the tetracycline stain.
Good luck with your tetracycline stained teeth!
Join in and write your own page! It's easy to do. How? Simply click here to return to Dental Problem.
Copyright dentalinsurancecare.com. Protected by Copyscape - do not copy.